Cornea Verticillata: A Case Report
Systemic medications may reach the cornea via the tear film, aqueous humor, and limbal vasculature. The corneal changes are often the result of the underlying chemical properties of medications. Amphiphilic medications (Amiodarone, chloroquine, suramin, clofazimine, etc.) may produce a drug-induced lipidosis and development of a vortex keratopathy. it is thought that shearing force of upper lid, which is maximal at apex of cornea results in preferential loss of epithelial cells at the corneal apex acting as a stimulus for the centripetal movement of cells from limbus to central cornea The area with the radiating lines of vortex pattern concentrate just below the limit of excursion of upper lid. Any line, dot or spot on cornea needs to be examined thoroughly not to be overlooked. Vortex keratopathy also stresses the importance of scanning for accumulation of such drugs in other organs. The physician who has initiated the drug regime needs to informed about potential deposition of such drugs in other body systems. We hereby intend to report a case of clofazimine induced cornea verticillata.